# SDR SIMA200219602

- Difficulty date: July 15, 2002
- Submitted: August 6, 2002
- Operation: Air carrier
- Aircraft: N644AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 145204
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Element
- Part number: 163800111
- Part serial: 3123
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB CREW REPORTED A SMOKE SMELL IN THE AIRCRAFT.  CREW ELECTED TO RETURN TO ORD AND LANDED WITH NO FURTHER INCIDENTS.  MAINTENANCE FOUND THE CAUSE OF THE SMELL TO BE FROM THE CAPTAINS WINDSHIELD HEATING ELEMENT.  MAINTENANCE REMOVED AND REPLACED THE CAPTAINS WINDSHIELD HEATING ELEMENT.  MAINTENANCE REMOVED AND REPLACED THE CAPTAINS WINDSHIELD IAW EMB MM.  OPERATIONAL CHECK WAS GOOD AND AIRCRAFT WAS RETURNED TO SERVICE.  (M)
